Couldn't find what you looking for?

TRY OUR SEARCH!

I’m a type 1 diabetic and I take Victoza. Normally my insulin is fine and my bloods stay steady, but recently I’ve been ill and not being eating properly and I’ve had a couple of really bad hypos. I’ve not really seen them coming and then I’ve completely lost control when the hypo’s hit. It’s really unnerving and a horrible feeling. Has anyone else had this happen to them, if so what did you do about it and how’ve you managed to stop it? I really need help cos it’s embarrassing and I don’t want it to happen again.

Loading...

Hi! Thanks for your question – you’ve raised a couple of really important points here. First of all, you really, really shouldn’t be having hypos. If you are your blood glucose isn’t being controlled tightly enough and that can cause all sorts of problems. Secondly you’ve raised the point about being ill and taking insulins. If you’re ill and can’t eat then it’s obviously gonna affect the amount of sugar in your blood quite drastically – you need to be really careful!

From your point of view hopefully your illness has passed and you’re now managing to eat normally so things should settle down. If not go back to your docs. It really depends on you personally how you detect a hypo, and the longer you’ve had diabetes the less likely you are to be able to clearly see it happening. The fact that you completely lose control is just part of the event, that’s what can happen with hypos – it’s just really important that they don’t happen.

So really a combination of things – if you’re ill, especially when it affects eating (which is most times) you need to make sure you have some sugar around and monitor your bloods. If it lasts you really should go see a doc. If it doesn’t change you need to see the doc as well. Hope that helps!

Reply

Loading...